MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY
Model Number 5MAXACE068KIT
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the basilar artery using a penumbra system ace 68 reperfusion catheter (ace68), a neuron max 6f 088 long sheath (neuron max), a non-penumbra introducer sheath and stent retriever.It was noted that the patient anatomy was tortuous.During the procedure, the physician completed one pass using the neuron max, introducer sheath, ace68 and the stent retriever.While retracting the ace68, the physician experienced resistance and upon removal of the ace68, the physician noticed the mid-shaft of the ace68 was broken.It was reported that the rest of the ace68 was removed by continuous pulling.The procedure was completed using a penumbra system 5max reperfusion catheter (5maxc) and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned ace68 was fractured approximately 99.0 cm from the hub.The device was kinked approximately 87.0 cm 114.0 cm and 118.0 cm from the hub.The total length was measured approximately 133.0 cm.Conclusions: evaluation of the returned ace68 confirmed a mid-shaft fracture and revealed yielding on either side of the damage.If the ace68 is forcefully retracted against resistance, the device may become yield and fracture.Further evaluation revealed kinks on the device.These kinks were likely incidental to the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10242755
Report Number3005168196-2020-00899
Device Sequence Number16800512
Product Code NRY
UDI-Device Identifier00814548016603
UDI-Public00814548016603
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2022
Device Model Number5MAXACE068KIT
Device Catalogue Number5MAXACE068KIT
Device Lot NumberF94477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005